MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 2.9MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 2.9MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1882904
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product analysis; discarded by user.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The shaver tricut blade 2.9mm was used for an endoscopic turbinoplasty.During the procedure the inner blade broke off while in use.There were no evident particles in the patient.The team acted quickly and contacted the radiographer to come to theatre (operating room).Multiple images were taken from the patient¿s head to chest and at different angles.The incident occurred near the end and a new blade was opened to complete the procedure.The time the patient was in theatre was lengthened.However, the patient is alive and well and was informed of the incident.

Brand Name
TRICUT® STRAIGHT SHAFT 2.9MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7603159
Report Number1045254-2018-00247
Device Sequence Number19238445
Product Code EQJ
UDI-Device Identifier20681490047269
UDI-Public20681490047269
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2025
Device Model Number1882904
Device Catalogue Number1882904
Device Lot Number0214452950
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;